MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ANGLED STARDRIVE SCREWDRIVER T8 WITH SLEEVE/SELF-RETAINING; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ANGLED STARDRIVE SCREWDRIVER T8 WITH SLEEVE/SELF-RETAINING; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Model Number 03.617.900
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: additional product code: kwq.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, while the surgeon was implanting the titanium cervical spine screw, the angle stardrive screwdriver broke off the driver shaft.The broken stardrive screwdriver was removed in one piece from the surgical site.Fragments were generated from the broken device and were removed easily.Another driver was used to complete the procedure.There was no surgical delay.Procedure was successfully completed.There was no patient consequence.Concomitant device reported: titanium cervical spine screw (part number 04.647.836, lot unknown, quantity 1).This report involves one (1) angled stardrive screwdriver t8 with sleeve/self-retaining.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The angled stardrive screwdriver t8 with sleeve/self-retaining (p/n: 03.617.900, lot number: unk) was received at us cq.Upon visual inspection, the tip has broken off and the holding sleeve is missing.A dimensional inspection could not be performed due to post-manufacturing damage and the definitive finding of a missing component.This complaint is confirmed as the tip of the device has broken off.Additionally, the holding sleeve component is missing.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ANGLED STARDRIVE SCREWDRIVER T8 WITH SLEEVE/SELF-RETAINING
Common Device Name
APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10101391
Report Number2939274-2020-02563
Device Sequence Number3560951
Product Code OVE
UDI-Device Identifier10705034717142
UDI-Public(01)10705034717142
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K152239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.617.900
Device Catalogue Number03.617.900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2020
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer06/08/2020
06/30/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date06/24/2020
07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.7MM TI CERVICAL SPINE SCREW; 3.7MM TI CERVICAL SPINE SCREW
Patient Age28 YR